MAUDE Adverse Event Report: SMITH & NEPHEW, INC. SS META SEMIEXTENDED DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT

SMITH & NEPHEW, INC. SS META SEMIEXTENDED DRILL GUIDE PROBE; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Model Number 71692803
Medical Device Problem Code Insufficient Device Problem Information (3190)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during surgery, the stainless steel meta semiextended drill guide probe did not work correctly.The procedure was finished with a change in surgical technique, using the radiolucent drill.There was a surgical delay of 10 minutes due to this issue.No injury to the patient was reported.
 
Additional Manufacturer Narrative
The device, used in treatment, was returned for evaluation.A visual inspection of the returned device could not confirm the stated failure.The device exhibits signs of normal wear and use.A function evaluation was conducted with a sureshot targeter and interface unit.The ss meta semiextended drill guide probe function as intended.The stated failure could not be confirmed.A medical investigation was conducted and confirms per the complaint details, it was reported stainless steel meta semi-extended drill guide probe did not work correctly during use outside of the patient.Additionally, it was reported no relevant clinical information would be provided.Based on the limited information provided, the procedure was completed with a change in surgical technique, using the radiolucent drill with a surgical delay of 10 minutes due to this issue.Since there were no injury to the patient was reported; no further clinical/medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file revealed this failure mode was previously identified.Possible probable cause could include but not limited the user error.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation warranted for this complaint; however we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
SS META SEMIEXTENDED DRILL GUIDE PROBE
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key11627519
Report Number1020279-2021-02778
Device Sequence Number14272938
Product Code OLO
UDI-Device Identifier03596010648136
UDI-Public03596010648136
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K100107
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71692803
Device Catalogue Number71692803
Device Lot Number19GK00091
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/22/2021
Initial Date Received by Manufacturer 03/15/2021
Supplement Date Received by Manufacturer09/28/2021
Initial Report FDA Received Date04/07/2021
Supplement Report FDA Received Date09/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71692810, LOT: 18KNG0145
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;